Alert archive / Texas / Flash Flood Watches in 2017
Flash Flood Watch 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood watch at Apr 2, 2017, 3:24 AM CDT for 25 counties in Texas. It took effect at Apr 2, 2017, 10:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2017, 3:24 AM CDT (08:24 UTC)
- In effect from
- Apr 2, 2017, 10:00 AM CDT
- Expired
- Apr 2, 2017, 2:12 PM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Flood severity
- None
All 25 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Coryell County, TX, Dallas County, TX, Ellis County, TX, Falls County, TX, Freestone County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Johnson County, TX, Kaufman County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Navarro County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Tarrant County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 85 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood watch went out at Apr 2, 12:36 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 2, 12:36 AM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1236 AM CDT Sun Apr 2 2017 .AVIATION... A line of storms forming near a cold front will move slowly towards the I-35 corridor through the night. The storms will weaken as they move east but should briefly impact the terminals before sunrise. The better chance of storms is still expected shortly after sunrise when an upper low lifts out of New Mexico. The best window of time for thunderstorms to impact the area airports will be between 13Z and 19Z with storms lingering a bit longer in Waco. We expect most of the thunderstorm activity to move east of the Interstate 35 corridor by late afternoon Sunday. However, some wrap around showers may dampen the Metroplex airports early Sunday evening before the upper low lifts into Eastern Oklahoma. MVFR ceilings will move into the region from South Texas and most likely reach Waco between 07Z and 08Z and the Metroplex TAF sites shortly after that. The MVFR ceilings should linger through much of the day Sunday with even some high end IFR likely in Waco around sunrise. Ceilings will slowly improve Sunday afternoon and should lift to near 3000 ft before sunrise Monday. A southeast wind between 10 and 15 knots to start this TAF cycle, may briefly turn to the northwest across the Metro sites with the passage of an outflow boundary. This wind shift should only be temporary with winds turning back to the east/southeast until the cold front moves through late Sunday afternoon. A west to northwest wind will move in behind the departing cold front and upper low on Sunday evening. Wind speeds through the TAF cycle will range from 12 to 16 knots along with some higher gusts, especially in and near thunderstorms. && .UPDATE... We sent a quick update at 10 PM letting the Severe Thunderstorm Watch for Eastland, Stephens and Young expire. We expect thunderstorms to continue to develop across the western counties through midnight as a cold front moves slowly through the area. These storms may become marginally severe with quarter size hail and possibly some wind gusts near 60 MPH. However, the bigger threat may actually be flash flooding due to the slow movement and training of storms. At the very least, urban and small stream flooding is likely through the early morning hours. Scattered showers and storms are still possibe well ahead of the line overnight but these storms should remain below severe limits. It still appears as if the line of storms currently moving across the western counties will weaken as they move east away for the upper low. However, high res solutions continue to rapidly develop the activity over the Big Bend region overnight and these storms will shift east/northeast Sunday morning and produce widespread rain and thunderstorms across most of the CWA making for a very active day. The current plans are to leave the forecast as is but will highlight the potential of heavy rainfall and flooding overnight in the Hazardous Weather Outlook and future graphics. && .PREV DISCUSSION... /ISSUED 404 PM CDT Sat Apr 1 2017/ An upper level low that was over west-central New Mexico at mid afternoon will sink southward tonight before moving northeast across North Texas Sunday and Sunday night. This system will bring widespread showers and thunderstorms to North and Central Texas through Sunday night. Some severe thunderstorms will be likely along with locally heavy rain. Another upper level low will move into the southwestern U.S. Monday and swing across Kansas Tuesday and Tuesday night bringing another chance of showers and thunderstorms Tuesday night, but severe weather is not expected with this system. Dry weather is then expected for the rest of the week. Scattered elevated showers and a few thunderstorms have developed mainly west of I-35 this afternoon. This activity has been moving northeast. Up to 1 inch hail will be possible a few of these storms later this afternoon into the evening hours. Cloud cover west of I-35 has been inhibiting the development of surface based storms, but there are some breaks west of the forecast area and some stronger storms have started to form. There will be the potential for some strong to severe thunderstorms mainly across the western parts of the forecast area this evening and some of this activity. A cold front that extended southeast of a Lawton, Oklahoma to Big Spring to Fort Stockton line at 3 PM is expected to move east into the western zones by late this evening. This boundary will provide an additional focus for thunderstorms overnight tonight. Showers and thunderstorms will shift eastward toward the I-35 corridor overnight tonight. Large hail and damaging winds should be the main severe weather threats tonight, though we cannot rule out an isolated tornado. Sunday looks to be a bigger severe weather day across North and Central Texas as the frontal boundary moves to near a Sherman to DFW to Killeen line by midday. Some elevated storms on the cold side of this boundary may result in some large hail but for areas to the southeast of the boundary, strong shear, CAPES of 2000-2500 J/Kg will result in the potential for all modes of severe weather as well as flash flooding. We may end up needing a Flash Flood Watch for parts of the south central and eastern zones (especially from Temple to Canton southeastward) for Sunday. As the upper level low moves across North Texas Sunday night, widespread rain and thunderstorm chances will continue but the non-flooding severe weather should come to an end as the cold front progresses eastward. Rain chances will end from southwest to northeast overnight Sunday night with just some low chances of showers remaining into Monday morning northeast of a Sherman to Canton line. As the next upper level low swings out of the southwestern U.S. into Kansas, there will be a chance for showers and isolated thunderstorms along and north of the I-20 corridor Tuesday night. Dry weather is then expected for the rest of the week. 58 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 62 72 56 78 58 / 60 90 60 10 0 Waco 64 78 55 79 56 / 60 100 50 5 0 Paris 60 72 56 74 54 / 30 90 60 20 5 Denton 60 70 54 76 54 / 60 90 60 10 0 McKinney 61 72 55 75 55 / 60 90 60 10 0 Dallas 63 73 58 78 59 / 60 90 60 10 0 Terrell 62 73 57 77 56 / 40 90 60 10 0 Corsicana 63 75 58 78 58 / 40 100 60 10 0 Temple 65 80 55 81 57 / 60 100 50 0 0 Mineral Wells 59 70 51 79 53 / 70 90 60 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 1, 10:57 PM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1057 PM CDT Sat Apr 1 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030400- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1057 PM CDT Sat Apr 1 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorms will increase in coverage through the overnight hours with the best storm chances west of the Interstate 35 corridor. Some storms could be severe with damaging winds and hail being the main threats. In addition, there is some potential for locally heavy rainfall which may result in urban flooding and possibly flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Widespread thunderstorms will develop early Sunday and will continue throughout the day. Severe weather is likely, including the potential for damaging winds, hail, and a few tornadoes, especially south of Interstate 20. Thunderstorms will also have the potential for heavy rainfall and localized flash flooding through Sunday evening. Thunderstorm chances will continue into Sunday night across all of North Texas but the severe weather threat will shift to the east during this time. There is a low chance of thunderstorms mostly along and north of Interstate 20 late Tuesday night as a cold front moves into the region. Severe weather is not expected during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be possible west of Interstate 35 overnight and across most of the region on Sunday.
In the hours before
Special weather statement, Apr 2, 12:57 AM CDT, 2 hours 27 minutes before
Special Weather Statement National Weather Service Fort Worth TX 1257 AM CDT SUN APR 2 2017 TXZ103-020630- Denton TX- 1257 AM CDT SUN APR 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DENTON COUNTY UNTIL 130 AM CDT... At 1256 AM CDT, Doppler radar was tracking a strong thunderstorm near Corral City, or near Denton, moving northeast at 35 mph. Dime size hail will be possible with this storm. This strong thunderstorm will be near... Krum around 110 AM CDT. Denton and Sanger around 125 AM CDT. Ray Roberts Park Johnson Branch and Ray Roberts Park Isle Du Bois around 130 AM CDT. Other locations impacted by this storm include Ponder. LAT...LON 3342 9694 3307 9715 3314 9737 3343 9730 TIME...MOT...LOC 0556Z 205DEG 30KT 3318 9724 Dunn
Special weather statement, Apr 2, 1:18 AM CDT, 2 hours 6 minutes before
Special Weather Statement National Weather Service Fort Worth TX 118 AM CDT SUN APR 2 2017 TXZ118-020645- Tarrant TX- 118 AM CDT SUN APR 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TARRANT COUNTY UNTIL 145 AM CDT... At 117 AM CDT, Doppler radar was tracking a strong thunderstorm near Fort Worth, moving northeast at 35 mph. Dime size hail will be possible with this storm. This strong thunderstorm will be near... Watauga around 130 AM CDT. North Richland Hills and Haslet around 135 AM CDT. Keller, Southlake, Trophy Club and Roanoke around 145 AM CDT. Other locations impacted by this storm include Westlake, Westover Hills and Newark. LAT...LON 3299 9712 3274 9728 3275 9753 3299 9749 TIME...MOT...LOC 0617Z 205DEG 30KT 3280 9735 Dunn
Local storm report, Apr 2, 1:35 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
135 AM CDT SUN APR 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 AM HAIL 1 N HALTOM CITY 32.81N 97.27W
04/02/2017 E1.00 INCH TARRANT TX NWS EMPLOYEE
QUARTER SIZE HAIL IN HALTOM CITY AT THE NWS OFFICELocal storm report, Apr 2, 1:48 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
148 AM CDT SUN APR 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL KELLER 32.93N 97.25W
04/02/2017 E1.00 INCH TARRANT TX TRAINED SPOTTER
QUARTER SIZE HAIL IN KELLERSpecial weather statement, Apr 2, 2:27 AM CDT, 57 minutes before
Special Weather Statement National Weather Service Fort Worth TX 227 AM CDT SUN APR 2 2017 TXZ118-020800- Tarrant TX- 227 AM CDT SUN APR 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TARRANT COUNTY UNTIL 300 AM CDT... At 227 AM CDT, Doppler radar was tracking a strong thunderstorm over Sansom Park, moving north at 35 mph. Dime size hail will be possible with this storm. This strong thunderstorm will be near... Blue Mound around 235 AM CDT. Watauga and Saginaw around 240 AM CDT. Haslet around 245 AM CDT. Keller around 255 AM CDT. Other locations impacted by this storm include Westover Hills and Westlake. LAT...LON 3298 9722 3275 9732 3275 9751 3299 9743 TIME...MOT...LOC 0727Z 194DEG 29KT 3280 9738 Dunn
Local storm report, Apr 2, 2:35 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
235 AM CDT SUN APR 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM HAIL HASLET 32.97N 97.35W
04/02/2017 E1.00 INCH TARRANT TX PUBLIC
QUARTER SIZE HAIL IN HASLETThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 9:27 PM CDT | Areal Flood Advisory | FWD | Eastland, Stephens, Young | 4 hr |
| Apr 1, 10:20 PM CDT | Special Weather Statement | FWD | Comanche, Eastland | 55 min |
| Apr 1, 10:59 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 61 min |
| Apr 1, 11:05 PM CDT | Special Weather Statement | FWD | Palo Pinto | 25 min |
| Apr 2, 12:37 AM CDT | Special Weather Statement | FWD | Montague | 23 min |
| Apr 2, 12:57 AM CDT | Special Weather Statement | FWD | Denton | 33 min |
| Apr 2, 1:18 AM CDT | Special Weather Statement | FWD | Tarrant | 27 min |
| Apr 2, 1:25 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 26 min |
| Apr 2, 1:57 AM CDT | Areal Flood Advisory | FWD | Erath | 2 hr |
| Apr 2, 2:27 AM CDT | Special Weather Statement | FWD | Tarrant | 33 min |
| Apr 2, 3:06 AM CDT | Areal Flood Advisory | FWD | Hood, Johnson, Parker, Somervell, Tarrant | 114 min |
| Apr 2, 5:01 AM CDT | Areal Flood Advisory | FWD | Hamilton | 119 min |
| Apr 2, 6:05 AM CDT | Special Weather Statement | FWD | Bell | 25 min |
| Apr 2, 6:10 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 39 min |
| Apr 2, 6:26 AM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 24 min |
| Apr 2, 7:22 AM CDT | Severe Thunderstorm Warning | FWD | Leon | 38 min |
| Apr 2, 7:25 AM CDT | Special Weather Statement | FWD | McLennan | 35 min |
| Apr 2, 7:34 AM CDT | Severe Thunderstorm Warning | FWD | McLennan | 41 min |
| Apr 2, 7:55 AM CDT | Areal Flood Advisory | FWD | Lampasas | 3 hr |
| Apr 2, 7:59 AM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Leon | 46 min |
| Apr 2, 8:15 AM CDT | Special Weather Statement | FWD | Leon | 45 min |
| Apr 2, 8:28 AM CDT | Areal Flood Advisory | FWD | Bosque, Hill, Johnson | 3 hr |
| Apr 2, 8:32 AM CDT | Special Weather Statement | FWD | Limestone | 43 min |
| Apr 2, 8:33 AM CDT | Areal Flood Advisory | FWD | Bell, Coryell | 3 hr |
| Apr 2, 8:37 AM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Navarro | 38 min |
| Apr 2, 8:46 AM CDT | Special Weather Statement | FWD | Ellis, Hill | 44 min |
| Apr 2, 9:14 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Van Zandt | 31 min |
| Apr 2, 9:23 AM CDT | Special Weather Statement | FWD | Ellis | 37 min |
| Apr 2, 9:41 AM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 3 hr |
| Apr 2, 9:51 AM CDT | Special Weather Statement | FWD | Dallas | 24 min |
| Apr 2, 9:58 AM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 62 min |
| Apr 2, 10:41 AM CDT | Severe Thunderstorm Warning | FWD | Falls, Milam, Robertson | 52 min |
| Apr 2, 10:50 AM CDT | Special Weather Statement | FWD | Navarro | 25 min |
| Apr 2, 10:51 AM CDT | Areal Flood Advisory | FWD | Freestone, Hill, Limestone, Navarro | 4 hr |
| Apr 2, 10:54 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 36 min |
| Apr 2, 10:55 AM CDT | Areal Flood Advisory | FWD | Bell, Falls, Leon, Limestone, Milam, Robertson | 5 hr |
| Apr 2, 10:59 AM CDT | Areal Flood Advisory | FWD | Ellis | 3 hr |
| Apr 2, 11:08 AM CDT | Special Weather Statement | FWD | Henderson, Van Zandt | 52 min |
| Apr 2, 11:15 AM CDT | Severe Thunderstorm Warning | FWD | Freestone, Leon, Limestone, Robertson | 60 min |
| Apr 2, 11:18 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 42 min |
| Apr 2, 11:30 AM CDT | Severe Thunderstorm Warning | FWD | Freestone, Henderson, Navarro | 45 min |
| Apr 2, 11:53 AM CDT | Areal Flood Advisory | FWD | Freestone, Leon | 3 hr |
| Apr 2, 11:58 AM CDT | Special Weather Statement | FWD | Van Zandt | 32 min |
| Apr 2, 12:06 PM CDT | Areal Flood Advisory | FWD | Henderson, Kaufman, Van Zandt | 3 hr |
| Apr 2, 12:14 PM CDT | Special Weather Statement | FWD | Anderson, Freestone | 46 min |
| Apr 2, 12:46 PM CDT | Areal Flood Advisory | FWD | Hunt, Rains | 3 hr |
Nearby
Flash Flood Watches in Texas, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.